Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Swelling on thighs, hematoma on both hands, tests showed high ptt, ttp due to side effects of Acitrom. Suggestion?

Dear Drs, My brother underwent mitral value replacement surgery in 1992.he was on ACITROM- 2Mg. Unfortunately; he could not continue ACITROM- 2Mg. medication prescribed by the surgeon. He consulted a cardiologist lately and he prescribed ACITROM- 5mg weekly 2 days, rest of the days he is asked to take 2mg. Now he is admitted with swelling on thighs and hematoma on both hands. Lab tests revealed ptt-50.ttp-150. The doctor is of the opinion that the same is due to drug side effects. I have couple of queries regarding this matter, 1. Is this due to drug side effect as the doctor said. 2. Can this be managed conservatively ? 3. How long will it take to be in normal condition? 4. Any other precautions to be taken in future? 5. Any other specialist consultation (ORTHO) required? Kindly reply. Looking forward to your expert advice regarding this case. Thanks and regards, VENUGOPAL.
Asked On : Sat, 13 Oct 2012
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Cardiologist 's  Response
Dear Mr Venugopal,
Thanks for writing in. I read your mail with diligence.
I am a qualified and certified cardiologist. Acitrom after Mitral Valve Replacement has to be taken and monitored with INR-which reflects coagulation parameters (keeping it between 2-3). Unfortunately it could not be done. Now let us see how situation can be reverted. Answer to all your question lies in how good is his mitral valve is? Has he developed disseminated intravascular coagulation (DIC)? Your doctor is right in saying it is all because of inappropriate or sometimes lack of dosing of Acitrom in un monitored situation. Please show your brother to a medical specialist who deals with cardiology or cardiologist of nearest medical college. Then only we can find answers to your questions. Good Luck.
With best wishes.
Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
Answered: Sun, 14 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor